Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 53, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Jul 13, 2011, 10:00 AM EDT. It took effect at Jul 13, 2011, 11:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2011, 10:00 AM EDT (14:00 UTC)
- In effect from
- Jul 13, 2011, 11:00 AM EDT
- Expired
- Jul 13, 2011, 10:35 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
093 WHUS73 KGRR 131400 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1000 AM EDT WED JUL 13 2011 ...SMALL CRAFT ADVISORY INTO THIS EVENING... .NORTH WINDS AROUND A COOL CANADIAN HIGH PRESSURE SYSTEM WILL RESULT IN 3 TO 5 FOOT WAVES INTO EARLY TONIGHT. LMZ844>849-132200- /O.NEW.KGRR.SC.Y.0053.110713T1500Z-110714T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1000 AM EDT WED JUL 13 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * WINDS: NORTH 15 TO 25 KNOTS INTO THIS EVENING THEN BECOMING EAST 5 TO 10 KNOTS LATER TONIGHT. * WAVES: 3 TO 5 FEET THIS AFTERNOON INTO THIS EVENING THEN SUBSIDING TO 1 TO 3 FEET TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM HTTP://WWW.WEATHER.GOV/GRR
2 follow-up statements
361 WHUS73 KGRR 131904 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 304 PM EDT WED JUL 13 2011 ...SMALL CRAFT ADVISORY INTO THIS EVENING... .NORTH WINDS AROUND A COOL CANADIAN HIGH PRESSURE SYSTEM WILL RESULT IN 3 TO 5 FOOT WAVES INTO EARLY TONIGHT. LMZ844>849-140300- /O.CON.KGRR.SC.Y.0053.000000T0000Z-110714T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 304 PM EDT WED JUL 13 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WINDS: NORTH 15 TO 25 KNOTS INTO THIS EVENING THEN BECOMING EAST 5 TO 10 KNOTS LATER TONIGHT. * WAVES: 3 TO 5 FEET INTO THIS EVENING THEN SUBSIDING TO 1 TO 3 FEET TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM HTTP://WWW.WEATHER.GOV/GRR
588 WHUS73 KGRR 140235 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1035 PM EDT WED JUL 13 2011 LMZ844>849-140345- /O.CAN.KGRR.SC.Y.0053.000000T0000Z-110714T0300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1035 PM EDT WED JUL 13 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTH WINDS HAVE DIMINISHED AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT. $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 13, 7:45 AM EDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 13, 7:45 AM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 745 AM EDT WED JUL 13 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(430 AM EDT WED JUL 13 2011) CANADIAN HIGH PRESSURE WILL BRING FAIR AND COOL WEATHER THROUGH THURSDAY. IN FACT IT WILL BE THE COOLEST WEATHER SOUTHWEST MICHIGAN HAS SEEN SINCE THE END OF JUNE. BY FRIDAY A PERSISTENT SOUTHERLY FLOW WILL BRING HOT AND HUMID AIR NORTHWARD WITH HIGH TEMPERATURES EXPECTED TO REACH THE 90S BY SUNDAY THROUGH EARLY NEXT WEEK ALONG WITH SIGNIFICANTLY INCREASED HUMIDITY. && .SHORT TERM...(430 AM EDT WED JUL 13 2011) (TODAY THROUGH FRIDAY AFTERNOON) SHORT TERM FCST CONCERNS ARE MINIMAL. CANADIAN HIGH PRESSURE WILL PRODUCE CLEAR TO PARTLY CLOUDY SKIES AND UNSEASONABLY COOL CONDITIONS TODAY AND CLEAR AND VERY COOL CONDITIONS TONIGHT. TYPICALLY COOLER SPOTS ACROSS OUR NNE AREA SHOULD SEE MIN TEMPS DOWN INTO THE 40S TONIGHT UNDER OPTIMAL RADIATIONAL COOLING CONDITIONS. HIGH TEMPS THURSDAY WILL ONLY REACH THE MID TO PERHAPS UPPER 70S AFTER THE COOL START TO THE DAY. AT THIS TIME WE WILL MAINTAIN VERY LOW POPS FOR A SHOWER OR STORM LATE THURSDAY NIGHT AND FRIDAY. HOWEVER IT SEEMS LIKE A CONSENSUS OF 00Z GFS/NAM SFC AND ELEVATED INSTABILITY PROGS WOULD FAVOR AREAS OFF TO OUR WEST ACROSS WI/IL AND FURTHER WNW FOR CONVECTIVE DEVELOPMENT. HOWEVER WE FELT OUR GOING FCST LOOKS EXCELLENT AND REMAINED LARGELY UNCHANGED SINCE A STRAY SHOWER OR STORM CANNOT BE RULED OUT TOWARD FRIDAY AS FLOW GOES SOUTHERLY AND WE START TO ADVECT A WARMER AND MORE HUMID AIRMASS INTO LWR MI. && .LONG TERM...(430 AM EDT WED JUL 13 2011) (FRIDAY NIGHT THROUGH TUESDAY) THE WEEKEND INTO EARLY NEXT WEEK CONTINUES TO FEATURE HAZY...HOT AND HUMID DOG DAYS OF SUMMER TYPE WEATHER BASED ON THE LATEST MODEL RUNS. THE GFS AND EUROPEAN HAVE BOTH BEEN CONSISTENT IN BUILDING A STRONG UPPER RIDGE THROUGH THE LONG TERM CENTERED OVER IA/MO. VERY HIGH 500MB HEIGHTS EXTEND INTO LOWER MICHIGAN AS WELL...WITH BOTH MODELS SHOWING HEIGHTS OF 595-598DM/S SUNDAY EVENING OVER WESTERN LOWER MICHIGAN. WE SHOULD BE LOOKING AT HIGHS AROUND 90 EACH DAY...POSSIBLY PUSHING INTO THE MIDDLE 90S SUN-MON. THE WARMEST DAY LOOKS TO BE MONDAY WHERE 850MB TEMPS ARE FORECAST TO BE IN THE +22 TO +24 C RANGE. HEAT RELATED HEADLINES WILL NOT BE OUT OF THE QUESTION IN THE LONG TERM. ADVISORIES ARE ISSUED FOR HEAT INDEX VALUES AROUND +100F WITH EXCESSIVE HEAT WARNINGS AROUND +105F. WE LOOK TO BE TOO WARM ALOFT FOR MUCH IN THE WAY OF PRECIPITATION THROUGH THE PERIOD. 700MB CAP (+12 C TEMP OR HIGHER) APPEARS TO BE IN PLACE MUCH OF THE TIME. NOT OUT OF THE QUESTION SOME UPSTREAM PRECIPITATION MAY TRY TO FLOAT IN FROM THE NORTHWEST FRIDAY NIGHT...BUT CHANCES TOO LOW TO INCLUDE. MONDAY NIGHT AND TUESDAY BOTH THE GFS AND EURO SHOW A FRONT DROPPING INTO THE AREA. MAINTAINED THE ISOLATED POPS FOR MONDAY NIGHT...BUT NOT TOO CONFIDENT IN PRECIPITATION OUT IN THIS TIME FRAME EITHER GIVEN THE WARM TEMPS ALOFT AND PERSISTENT RIDGING. OVERALL...MAINLY DRY...HOT AND HUMID. && .AVIATION...(745 AM EDT WED JUL 13 2011) NO SIGNIFICANT AVIATION CONCERNS THE NEXT 24 HOURS...WITH VFR CONDITIONS EXPECTED THROUGH THURSDAY MORNING. WINDS WILL BE NORTHERLY TODAY AROUND 10 KNOTS AHEAD OF HIGH PRESSURE BUILDING INTO THE REGION FROM THE NORTHERN PLAINS. EXPECTING A CUMULUS DECK TO DEVELOP THIS MORNING AND FILL IN TO BROKEN CONDITIONS DURING THE MIDDAY HOURS. BASES SHOULD BE AROUND 3500-4000FT. THESE CLOUDS MAY LINGER INTO THE EVENING HOURS...BEFORE SCATTERING OUT/SLIDING SOUTHWEST OUT OVER THE LAKE TONIGHT. && .MARINE...(430 AM EDT WED JUL 13 2011) WINDS AND WAVES SHOULD REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA TODAY THIS WILL NEED TO BE MONITORED CLOSELY. THE NORTHERLY FLOW CAA WILL PRODUCE MODERATE CHOP WITH WAVES OF 2 TO 4 FEET. BY THIS EVENING WINDS WILL GO LIGHT AS THE HIGH BUILDS OVERHEAD. && .HYDROLOGY...(430 AM EDT WED JUL 13 2011) NO HYDRO ISSUES ANTICIPATED WITH PREDOMINANTLY DRY WX ANTICIPATED THROUGH THE REST OF THE WEEK AND WEEKEND. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: LAURENS SHORT TERM: LAURENS LONG TERM: DUKE AVIATION: DUKE MARINE: LAURENS HYDROLOGY: LAURENS
Hazardous weather outlook, Jul 13, 6:26 AM EDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 626 AM EDT WED JUL 13 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-141030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 626 AM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAT IS FORECAST TO BUILD OVER THE WEEKEND AND INTO EARLY NEXT WEEK. HIGHS IN THE 90 TO 95 DEGREE RANGE ARE FORECAST FOR SUNDAY AND MONDAY WHEN HEAT INDEX VALUES MAY ECLIPSE THE 100 DEGREE MARK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-141030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 626 AM EDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTH WINDS OF 10 TO 20 KNOTS WILL BUILD WAVES FROM 1 TO 2 FEET THIS MORNING TO 2 TO 4 FEET THIS AFTERNOON. AN INCREASED RISK FOR RIP CURRENTS CAN BE EXPECTED THROUGH THIS EVENING WITH WAVES IN THE 2 TO 4 FOOT RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.